MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number SCORPION-MULTIFIRE NEEDLE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a rotator cuff repair the surgeon had two ar-13995n scorpion needles that had issue and broke off during the case.The lot number for both needles was lot 10674580 and came from the same box.According to the staff, the first needle tip was retrieved but the second needle tip was not.It was reported that it is presumed to have been suctioned away with the neptune machine, but is not confirmed.The case was completed as planned.The facility did not save the broken needles.Two needles were used which had issue and are not available to return.One from opened box was opened by the facility to view the needle and use for comparison to confirm device retrievals and is not available to return.2 remain in the opened box.The facility will return the opened box with the two unopened needles and is seeking credit for a total of 5 needles.

Brand Name
SCORPION-MULTIFIRE NEEDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10337560
Report Number1220246-2020-01988
Device Sequence Number17081054
Product Code MDM
UDI-Device Identifier00888867283985
UDI-Public00888867283985
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberSCORPION-MULTIFIRE NEEDLE
Device Catalogue NumberAR-13995N
Device Lot Number10674580
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;